Alert archive / Colorado / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 70, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 6, 1998, 5:03 PM MDT for Bent County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1998, 5:03 PM MDT (23:03 UTC)
- Expired
- Jul 6, 1998, 6:05 PM MDT
- In force
- 62 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Bent County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 2526 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
750 WUUS1 KPUB 062305 RRA SVRPUB COC011-070005- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 503 PM MDT MON JUL 6 1998 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENT COUNTY IN SOUTHEASTERN COLORADO * UNTIL 605 PM MDT * AT 500 PM MDT...RADAR SHOWED A SEVERE STORM OVER FT. LYON OR 5 MILES EAST OF LAS ANIMAS MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS AFFECTED WILL BE ALONG HIGHWAY 50 FROM FT. LYON TO HASTY THROUGH 520 PM MDT AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. KT/MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:30 PM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 6, 1:30 PM MDT, 3 hours 33 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 130 PM MDT MON JUL 6 1998 CHALLENGE FOR TONIGHT WILL BE COVERAGE OF PRECIPITATION. DEEPER MOISTURE HAS WORKED NWRD INTO CO AS EVIDENCED BY SATELLITE...UA PLOTS AND SURFACE DEWPOINTS. THUNDERSTORM ACTIVITY FAIRLY LIMITED PERHAPS DUE TO CLOUD COVER INHIBITING LOW LEVEL WARMING AND RELATIVELY WARM TEMPERATURES ALOFT INHIBITING INSTABILITY. A SURFACE BOUNDARY SEEN ON WSR-88D MOVING SWRD ACROSS NRN PTNS OF SE PLAINS MAY ACT AS A FOCUS FOR THUNDERSTORM COVERAGE THRU THE NIGHT. THIS BOUNDARY WILL LIKELY NOT MOVE MUCH FURTHER SOUTH TONIGHT. THE MODELS KEEP THE MOISTURE ACROSS SRN CO TONIGHT WITH WEAK DISTURBANCES ROTATING AROUND THE PERIPHERY OF THE UPPER HIGH. WITH ABUNDANT MOISTURE AND ADEQUATE INSTABILITY WILL PROBABLY GO WITH SCATTERED SHOWERS/TSTMS THIS EVENING WITH LESS COVERAGE OVER FAR ERN PLAINS BASED ON CURRENT RADAR LOOP. MAY KEEPr SOME MENTION OF PRECIPITATION INTO THE LATE NIGHT HOURS OVER THE MTNS BUT MOST ACTIVITY SHOULD BE THIS EVENING. LOWS TONIGHT WILL BE MILD DUE TO CLOUD COVER AND WILL PROBABLY STAY CLOSE TO THIS MORNINGS LOWS. SR
In the hours before
Local storm report, Jul 6, 3:34 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MDT MON JUL 06 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 3 N TOWNER CO .75 INCH HAIL
07/06/98 KIOWA
0317 PM 3 SW CUCHARA CO .75 INCH HAIL
07/06/98 HUERFANOLocal storm report, Jul 6, 3:34 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MDT MON JUL 06 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 3 N TOWNER CO .75 INCH HAIL
07/06/98 KIOWA
0317 PM 3 SW CUCHARA CO .75 INCH HAIL
07/06/98 HUERFANOSpecial weather statement, Jul 6, 3:37 PM MDT, 1 hour 26 minutes before
COZ071-062205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 337 PM MDT MON JUL 6 1998 ...URBAN SMALL STREAM ADVISORY FOR SOUTHERN EL PASO COUNTY CANCELLED... SLOW MOVING THUNDERSTORMS HAVE WEAKEND OVER SOUTHERN EL PASO COUNTY AND ARE EXPECTED TO CONTINUE TO WEAKEN WHILE NEW THUNDERSTORMS DEVELOP OVER NORTHERN PUEBLO COUNTY. THE THUNDERSTORMS PRODUCED OVER ONE HALF INCH OF RAIN IN LESS THAN 30 MINUTES OVER THE FOUNTAIN... FORT CARSON AREAS. AT 330 PM NATIONAL WEATHER SERVICE RADAR SHOWED A LARGE AREA OF RAIN WITH A FEW THUNDERSTORMS...OVER MUCH OF WESTERN AND SOUTHWESTERN EL PASO COUNTY WITH STORMS MOVING SLOWLY NORTHEAST. SMALL STREAMS MAY STILL RISE FROM THE RAIN THAT HAS FALLEN OVER THE AREA BUT THEY ARE EXPECTED TO REMAIN BELOW BANKFULL LEVELS. HOWEVER IF ADDTIONAL HEAVY RAIN OCCURS THE SITUATION COULD GET WORSE QUICKLY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. FORTUNE
Special weather statement, Jul 6, 3:37 PM MDT, 1 hour 26 minutes before
COZ071-062205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 337 PM MDT MON JUL 6 1998 ...URBAN SMALL STREAM ADVISORY FOR SOUTHERN EL PASO COUNTY CANCELLED... SLOW MOVING THUNDERSTORMS HAVE WEAKEND OVER SOUTHERN EL PASO COUNTY AND ARE EXPECTED TO CONTINUE TO WEAKEN WHILE NEW THUNDERSTORMS DEVELOP OVER NORTHERN PUEBLO COUNTY. THE THUNDERSTORMS PRODUCED OVER ONE HALF INCH OF RAIN IN LESS THAN 30 MINUTES OVER THE FOUNTAIN... FORT CARSON AREAS. AT 330 PM NATIONAL WEATHER SERVICE RADAR SHOWED A LARGE AREA OF RAIN WITH A FEW THUNDERSTORMS...OVER MUCH OF WESTERN AND SOUTHWESTERN EL PASO COUNTY WITH STORMS MOVING SLOWLY NORTHEAST. SMALL STREAMS MAY STILL RISE FROM THE RAIN THAT HAS FALLEN OVER THE AREA BUT THEY ARE EXPECTED TO REMAIN BELOW BANKFULL LEVELS. HOWEVER IF ADDTIONAL HEAVY RAIN OCCURS THE SITUATION COULD GET WORSE QUICKLY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. FORTUNE
Local storm report, Jul 6, 4:17 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
417 PM MDT MON JUL 06 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0309 PM X 3 N TOWNER CO 1 INCH HAIL
07/06/98 KIOWALocal storm report, Jul 6, 4:17 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
417 PM MDT MON JUL 06 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0309 PM X 3 N TOWNER CO 1 INCH HAIL
07/06/98 KIOWAThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:58 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 62 min |
| Jul 6, 3:16 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano | 64 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.